Thunderstorm Wind, Gray
- When
- July 13, 5:15 PM CST to 5:16 PM CST
- Where
- Gray County, 0.69 mi S of Pampa Lefors Arpt
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 35.610, -101.000
Severe thunderstorms moved across the central and eastern Texas Panhandle producing thunderstorm wind gusts during the early evening hours. No damages or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved across the central and eastern Texas Panhandle producing thunderstorm wind gusts during the early evening hours. No damages or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 13, 2:26 PM CST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 326 PM CDT WED JUL 13 2011 .DISCUSSION... MAIN FORECAST CONCERN THIS AFTERNOON IS CHANCES FOR CONVECTION THIS AFTERNOON AND EVENING...AND AGAIN THURSDAY. PLUME OF MONSOONAL MOISTURE EVIDENT ON SATELLITE IMAGERY THIS AFTERNOON EXTENDING NORTHEASTWARD INTO THE PANHANDLES. LATEST SPC MESOANALYSIS SHOWS SBCAPES HAVE INCREASED BETWEEN 1500 AND 2000 J/KG WITH CIN PRETTY MUCH ERODED. DCAPE VALUES ARE RUNNING AROUND 1000 J/KG SO GUSTY WINDS WILL BE A THREAT INTO THE EVENING HOURS. SHOWERS AND THUNDERSTORMS HAVE ALL READY DEVELOPED ACROSS THE CENTRAL PORTION OF THE TEXAS PANHANDLE AND WESTERN PART OF THE OKLAHOMA PANHANDLE. WITH THAT IN MIND...HAVE BUMPED UP POPS ACROSS ALL OF THE PANHANDLES WITH CHANCE POPS ACROSS THE WESTERN ZONES. SHORT TERM MODELS PROG PWAT VALUES TO INCREASE BETWEEN 1.5 AND 1.75 INCHES IN THE CENTRAL AND EASTERN ZONES BY 00Z. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE IN ANY SLOW MOVING STORM. TAPERED OFF POPS TO ISOLATED WORDING AFTER 06Z. UPPER LEVEL RIDGE WILL RETROGRADE BACK TO THE WEST SOME INTO THURSDAY. WHILE THE BETTER PROSPECTS FOR CONVECTION WILL OCCUR OVER NEW MEXICO...LOW END THUNDERSTORM CHANCES WERE CARRIED IN THE WESTERN ZONES. TEMPS WILL BEGIN TO WARM BACK UP ON THURSDAY WITH AFTERNOON HIGHS BETWEEN 100 AND 105 OFF OF THE CAROCK. THURSDAY THROUGH THE REMAINDER OF THE FORECAST...EXPANSIVE UPPER LEVEL RIDGE SETS UP ACROSS THE CENTRAL CONUS. CENTER OF UPPER HIGH WILL SET UP NORTHEAST OF THE PANHANDLES WITH 500 MB HEIGHS INCREASING BETWEEN 595 DM AND 600 DM. THIS WILL PUT THE PANHANDLES IN EASTERLY TO SOUTHEASTERLY FLOW ALOFT INTO EARLY NEXT WEEK...BUT CHANCES OF PRECIP STILL LOOK BLEAK. TEMPS GENERALLY WILL BE IN THE MIDDLE 90S ON THE CAPROCK...WITH TRIPLE DIGIT TEMPS MAINLY OCCURRING OFF OF THE CAPROCK. NO SIGNIGICANT CHANGES MADE TO THE EXTENDED. && .FIRE WEATHER... ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE NOT ANTICIPATED THROUGH THE FORECAST PERIOD AS MINIMUM RELATIVE HUMIDITY VALUES WILL REMAIN BETWEEN 20 AND 30 PERCENT. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 70 98 71 97 71 / 30 10 10 5 5 BEAVER OK 72 103 72 107 73 / 20 10 10 5 5 BOISE CITY OK 67 98 68 99 70 / 30 20 20 10 5 BORGER TX 76 101 76 101 76 / 30 10 10 5 5 BOYS RANCH TX 70 99 70 99 72 / 30 20 20 5 5 CANYON TX 69 97 70 97 71 / 30 10 10 5 5 CLARENDON TX 73 100 74 98 73 / 20 10 10 5 5 DALHART TX 67 99 68 101 69 / 30 20 20 5 5 GUYMON OK 71 102 72 102 72 / 30 10 10 5 5 HEREFORD TX 68 96 69 97 70 / 30 20 20 5 5 LIPSCOMB TX 72 103 73 105 74 / 20 10 10 5 5 PAMPA TX 71 100 73 101 73 / 20 10 10 5 5 SHAMROCK TX 74 102 75 104 74 / 20 5 5 5 5 WELLINGTON TX 75 103 75 104 76 / 20 5 5 5 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 02/10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 335 PM CDT WED JUL 13 2011 OKZ001>003-TXZ001>020-141100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 335 PM CDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. SOME OF THE STORMS THAT FORM MAY BECOME STRONG ...WITH WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAIN THE PRIMARY THREATS. HOWEVER...SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING ACROSS THE WESTERN OKLAHOMA AND TEXAS PANHANDLES. SOME OF THE STORMS THAT DEVELOP MAY BECOME STRONG...WITH GUSTY WINDS AND LOCALLY HEAVY RAIN THE PRIMARY THREATS. HOWEVER...SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 346 PM CDT WED JUL 13 2011 OKZ001-132115- CIMARRON OK- 346 PM CDT WED JUL 13 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR CIMARRON COUNTY. AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF BOISE CITY... MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 414 PM CDT WED JUL 13 2011 OKZ001-132200- CIMARRON OK- 414 PM CDT WED JUL 13 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR NORTHERN CIMARRON COUNTY. AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 9 MILES NORTH OF BOISE CITY...MOVING EAST NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 602 PM CDT WED JUL 13 2011 OKZ001-002-132330- CIMARRON OK-TEXAS OK- 602 PM CDT WED JUL 13 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR TEXAS AND CIMARRON COUNTIES. AT 555 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 14 MILES WEST OF GRIGGS...OR ABOUT 13 MILES SOUTHEAST OF BOISE CITY...MOVING NORTHEAST AT 10 MPH. STRONG WINDS AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. RTW
The Amarillo radar (KAMA), 77 km away, was scanning. The volume nearest the first event began at 23:16 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 330762, 330763.